January  2021, 20(1): 359-368. doi: 10.3934/cpaa.2020270

Isomorphism between one-dimensional and multidimensional finite difference operators

Jacobs University, Campus Ring 1, 28759 Bremen, Germany, Saint-Petersburg State University, Universitetskaya nab. 7/9, 199034 St. Petersburg, Russia

Received  July 2020 Revised  September 2020 Published  November 2020

Fund Project: This paper is a contribution to the project M3 of the Collaborative Research Centre TRR 181 "Energy Transfer in Atmosphere and Ocean" funded by the Deutsche Forschungsgemeinschaft (DFG, German Research Foundation) - Projektnummer 274762653. This work is also supported by the RFBR (RFFI) grant No. 19-01-00094

Finite difference operators are widely used for the approximation of continuous ones. It is well known that the analysis of continuous differential operators may strongly depend on their dimensions. We will show that the finite difference operators generate the same algebra, regardless of their dimension.

Citation: Anton A. Kutsenko. Isomorphism between one-dimensional and multidimensional finite difference operators. Communications on Pure & Applied Analysis, 2021, 20 (1) : 359-368. doi: 10.3934/cpaa.2020270
References:
[1]

V. V. Bavula, The algebra of integro-differential operators on an affine line and its modules, J. Pure Appl. Algebra, 217 (2013), 495-529.  doi: 10.1016/j.jpaa.2012.06.024.  Google Scholar

[2]

K. Davidson, C*-Algebras by Example, American Mathematical Society and Fields Institute, 1997. doi: 10.1090/fim/006.  Google Scholar

[3]

L. C. Evans, Partial Differential Equations, 2$^nd$ edition, American Mathematical Society, Providence, Rhode Island, 2010. Google Scholar

[4]

J. G. Glimm, On a certain class of operator algebras, Trans. Am. Math. Soc., 95 (1960), 318-340.  doi: 10.2307/1993294.  Google Scholar

[5]

L. Guo and W. Keigher, On differential Rota-Baxter algebras, J. Pure Appl. Algebra, 212 (2008), 522-540.  doi: 10.1016/j.jpaa.2007.06.008.  Google Scholar

[6]

L. GuoG. Regensburger and M. Rosenkranz, On integro-differential algebras, J. Pure Appl. Algebra, 218 (2014), 456-473.  doi: 10.1016/j.jpaa.2013.06.015.  Google Scholar

[7]

R. Hoegh-Krohn and T. Skjelbred, Classification of C*-algebras admitting ergodic actions of the two-dimensional torus, J. Reine Angew. Math., 328 (1981), 1-8.  doi: 10.1515/crll.1981.328.1.  Google Scholar

[8] M. RordamF. Larsen and N. J. Laustsen, An Introduction to K-Theory for C*-Algebras, Cambridge University Press, 2000.   Google Scholar
[9]

M. Rosenkranz, A new symbolic method for solving linear two-point boundary value problems on the level of operators, J. Symb. Comput, 39 (2005), 171-199.  doi: 10.1016/j.jsc.2004.09.004.  Google Scholar

[10]

M. Tenenbaum and H. Pollard, Ordinary Differential Equations, Dover Publications Inc., 2012. Google Scholar

[11]

H. S. Yin, A simple proof of the classification of rational rotation C*-algebras, P. Am. Math. Soc., 98 (1986), 469-470.  doi: 10.2307/2046204.  Google Scholar

show all references

References:
[1]

V. V. Bavula, The algebra of integro-differential operators on an affine line and its modules, J. Pure Appl. Algebra, 217 (2013), 495-529.  doi: 10.1016/j.jpaa.2012.06.024.  Google Scholar

[2]

K. Davidson, C*-Algebras by Example, American Mathematical Society and Fields Institute, 1997. doi: 10.1090/fim/006.  Google Scholar

[3]

L. C. Evans, Partial Differential Equations, 2$^nd$ edition, American Mathematical Society, Providence, Rhode Island, 2010. Google Scholar

[4]

J. G. Glimm, On a certain class of operator algebras, Trans. Am. Math. Soc., 95 (1960), 318-340.  doi: 10.2307/1993294.  Google Scholar

[5]

L. Guo and W. Keigher, On differential Rota-Baxter algebras, J. Pure Appl. Algebra, 212 (2008), 522-540.  doi: 10.1016/j.jpaa.2007.06.008.  Google Scholar

[6]

L. GuoG. Regensburger and M. Rosenkranz, On integro-differential algebras, J. Pure Appl. Algebra, 218 (2014), 456-473.  doi: 10.1016/j.jpaa.2013.06.015.  Google Scholar

[7]

R. Hoegh-Krohn and T. Skjelbred, Classification of C*-algebras admitting ergodic actions of the two-dimensional torus, J. Reine Angew. Math., 328 (1981), 1-8.  doi: 10.1515/crll.1981.328.1.  Google Scholar

[8] M. RordamF. Larsen and N. J. Laustsen, An Introduction to K-Theory for C*-Algebras, Cambridge University Press, 2000.   Google Scholar
[9]

M. Rosenkranz, A new symbolic method for solving linear two-point boundary value problems on the level of operators, J. Symb. Comput, 39 (2005), 171-199.  doi: 10.1016/j.jsc.2004.09.004.  Google Scholar

[10]

M. Tenenbaum and H. Pollard, Ordinary Differential Equations, Dover Publications Inc., 2012. Google Scholar

[11]

H. S. Yin, A simple proof of the classification of rational rotation C*-algebras, P. Am. Math. Soc., 98 (1986), 469-470.  doi: 10.2307/2046204.  Google Scholar

Figure 1.  Two first partitions for the unitary transform $ {\mathcal U}_{2,1}^{-1} $ between $ L^2_{2,1} $ and $ L^2_{1,1} $ are shown. The characteristic functions of squares and intervals with the same "blue" and "red" numbers are transformed into each other under the action of $ {\mathcal U}_{2,1} $
Figure 2.  The unitary transform $ {\mathcal U}_{2,1}^{-1} $, see Fig. 1, applied to the function $ z(x,y) = 1+\sin(\pi(x^2+y^2)) $
[1]

Kung-Ching Chang, Xuefeng Wang, Xie Wu. On the spectral theory of positive operators and PDE applications. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3171-3200. doi: 10.3934/dcds.2020054

[2]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[3]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[4]

Guoliang Zhang, Shaoqin Zheng, Tao Xiong. A conservative semi-Lagrangian finite difference WENO scheme based on exponential integrator for one-dimensional scalar nonlinear hyperbolic equations. Electronic Research Archive, 2021, 29 (1) : 1819-1839. doi: 10.3934/era.2020093

[5]

Hongliang Chang, Yin Chen, Runxuan Zhang. A generalization on derivations of Lie algebras. Electronic Research Archive, , () : -. doi: 10.3934/era.2020124

[6]

Yongjie Wang, Nan Gao. Some properties for almost cellular algebras. Electronic Research Archive, 2021, 29 (1) : 1681-1689. doi: 10.3934/era.2020086

[7]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020463

[8]

Gökhan Mutlu. On the quotient quantum graph with respect to the regular representation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020295

[9]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[10]

Yueh-Cheng Kuo, Huey-Er Lin, Shih-Feng Shieh. Asymptotic dynamics of hermitian Riccati difference equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020365

[11]

Gabrielle Nornberg, Delia Schiera, Boyan Sirakov. A priori estimates and multiplicity for systems of elliptic PDE with natural gradient growth. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3857-3881. doi: 10.3934/dcds.2020128

[12]

Alexandra Köthe, Anna Marciniak-Czochra, Izumi Takagi. Hysteresis-driven pattern formation in reaction-diffusion-ODE systems. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3595-3627. doi: 10.3934/dcds.2020170

[13]

Junyong Eom, Kazuhiro Ishige. Large time behavior of ODE type solutions to nonlinear diffusion equations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3395-3409. doi: 10.3934/dcds.2019229

[14]

Matthieu Alfaro, Isabeau Birindelli. Evolution equations involving nonlinear truncated Laplacian operators. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3057-3073. doi: 10.3934/dcds.2020046

[15]

Álvaro Castañeda, Pablo González, Gonzalo Robledo. Topological Equivalence of nonautonomous difference equations with a family of dichotomies on the half line. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020278

[16]

Shanding Xu, Longjiang Qu, Xiwang Cao. Three classes of partitioned difference families and their optimal constant composition codes. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020120

[17]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[18]

Bing Sun, Liangyun Chen, Yan Cao. On the universal $ \alpha $-central extensions of the semi-direct product of Hom-preLie algebras. Electronic Research Archive, , () : -. doi: 10.3934/era.2021004

[19]

Kengo Matsumoto. $ C^* $-algebras associated with asymptotic equivalence relations defined by hyperbolic toral automorphisms. Electronic Research Archive, , () : -. doi: 10.3934/era.2021006

[20]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (37)
  • HTML views (47)
  • Cited by (0)

Other articles
by authors

[Back to Top]